My 15 month old had a fever of 102 for 3 days. This fever would come down when given Tylenol. She then got better for a couple of days but then lost her appetite. This lasted about 2 days before she started throwing up and having diarhea (diarrhea). The throwing up lasted about 2 days and I took her to the doctor and they said she had a stomach bug and an ear infection. They put her on amoxicillin for the ear infection. After taking 3 doses of the amoxicillin she broke out in Hives on her hands, legs, and feet. She was taken off the amoxicillin but the rash has now continued for a week now. It will appear and last about 5 minutes and then it is gone. It almost looks like blisters coming up on her feet. I took her to the doctor again today (1 week later) and they told me that she has erytherma multiforme caused from the amoxicillin. Can anyone tell me if the amoxicillin was the cause to this and how long it will last? Do you think it could be something else?
I just had the samething happen to me my 9mpntj old daughter was sick with ear infection and viral infection. She took amoxicillin and now has red spots all over her body and face, and has had fever of 102. My doctor said samething erythema multiforme . And said it can last for 14days.
Hi, her symptoms are suggestive of allergic reaction to amoxicillin. Usually with previous exposure it will not cause any reaction. Any subsequent use can trigger the reaction. The reaction which is seen is anaphylactic and late serum sickness type of reaction. This is actually an emergency condition you should take her to the hospital esp. if there is breathing difficulty.
She should be managed by anti-histaminic and steroids which take care of the allergic symptoms. It is good she has stopped amoxicillin and shift to another class of drugs, other than Beta lactums. The symptoms may persist for a week or two. Erythema multiforme which is usually seen as circular rashes (target like lesions) and usually involves distal limbs can be seen secondary to amoxicillin. I suggest you to consult pediatrician for further management. Take care and regards.
Hi my son is 14 months old and is going through the exact same thing. I was not sure if the rash was due to the amoxicillin or not so I've continued to give it to him. He still has a days worth of amoxicillin to take and I'm not sure now if I should give it to him. I'm glad to know I'm not the only one who has experienced this. Soo scarry!!
Hello my name is Tanasha an I'm going through the same thing My son is 10 months an he's going through the same thing he had a fever of 102 his fever would go up an down I took him to the hospital an they discovered that he had an Ear infection an he was given Amoxicillin at first I wouldn't notice anything but then I notice how his face would get very red an then large weps would appear on his body mainly his face it look like someone strached his face up really bad I noticed it so I tool him to his doctor an I was told he had an bad reaction to the Amoxicillan so he gave me Q-Dryl for Allegy I have been giving him that for the past week now an the weps still appear on his face very large I just wanna know whAt is that an when Is it going to get better
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.